Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Chronic migraine. Taken topamax, taking implanon for birthcontrol. Is there a drug interaction?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 158 Questions
I have chronic migraines and take 200mg of topamax/day, I have recently been put on implanon for birth control, I have read online that the topamax makes the implanon less effective, is this true? and how much less effective does it make it. I already have 3 children and really dont want anymore...thanks
Posted Wed, 23 May 2012 in Headache and Migraines
Answered by Dr. Meenakshi Titoria Sahu 56 minutes later

Thanks for the query.

Topamax makes the implanon less effective, this is true. The quantitative assessment has not been done in studies so it is difficult to comment how much less effective does it make. You should discuss other family planning options with your family planning doctor, may be intrauterine contraceptive devices are better choice for you.

Let me know if I can assist you further.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor